Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Started snoring crystal meth. Getting sore leg, thigh and lips. Can the meth produce these sores?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 443 Questions
Hi, I'm 18 years old and female, I have only snorted crystal meth for a period of about two weeks now. Within those two weeks I'd say I snorted 2 or three times a day and out of about 10 days, I snorted it 5 consecutive days. I had sores on my leg and thigh area prior to meth use, however, after I started using, they seemed to not want to heal. Also, almost as if "over night", I woke up with a soft, pink, sore on my upper lip. It has no fluid of any kind inside, it isn't hard, and it does not itch nor burn. Can the meth produce sores like these on my lips?
Posted Thu, 30 Aug 2012 in Drug Abuse
Answered by Dr. Sourav Ganguly 2 hours later

Thanks for your query.

Yes, methyl amphetamine sometimes can produce sores on upper lip.

Methamphetamine has deleterious effects on oral cavity and lip particularly and produces a condition called meth mouth. Longer use can cause more problems like loosening of teeth, xerostomia (dry mouth), extended poor oral hygiene leading to more ulcer inside and outside the mouth, particularly on the lip. The caustic nature of the drug supposed to be the contributing factor for oral and lip ulcer. The ulcers are characteristically soft, pink, non-itchy, non-burn ulcer without any fluid inside it.

But remember one things that this ulcer gets aggravated by diabetes as you are susceptible to diabetes so strict control of blood sugar is a must to control this ulcer.

The treatment of this ulcer is stopping further use of Methamphetamine snorting, application of an ointment containing an antiseptic (povidon iodine) and corticosteroid (beclomethasone). These will be helpful and cure the ulcer is expected to occur 2-3 weeks. Vitamin supplement may also have useful benefits.

If symptoms persist despite the aforementioned treatment, visit your dermatologist for careful physical examination and further treatment.

Hope I have answered your query. If you have any further questions I will be happy to help

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Follow-up: Started snoring crystal meth. Getting sore leg, thigh and lips. Can the meth produce these sores? 7 hours later
First off, I'd like to thank you very much for answering my question thoroughly, it has really helped me understand what I have and not worry all too much. I understand that repeated use of meth is in no way shape or form at all a smart decision in regards to my health, however, what if after the ulcer goes away, I can't control my craving and I snort a line or two, how damaging would this be?

Would an ulcer return because of repeated usage?

As of right now I do have a bit of a dry mouth, congested throat and chest as well, and a bit of neck pain. I am assuming the dry mouth is caused by dehydration because I have not been drinking water as I have been told to. Not sure if the dry mouth will go away. Will it? Also, what cause the congestion and neck pain?

Depending on how much I have snorted and what tolerance I have to crystal meth, I'm not sure how long it will be in my system, is there anyway I can figure out how long it will be in my system?

Last question, because I have not been a long time meth user, and I don't exactly think that I have done an excessive amount of meth, how severe would you say my withdrawal symptoms will be? Will I need supervision?

Please review and respond as soon as possible, your help is greatly appreciated, thank you.

Answered by Dr. Sourav Ganguly 9 hours later

Thanks for your query.

If you start again there are lots of long terms effects of Methamphetamine will occur. Methamphetamine use has a high association with depression and suicide as well as serious heart disease; amphetamine psychosis may lead to schizophrenia in long term, anxiety and violent behaviours.

Yes, there are high probabilities that the ulcer will reappear.

The dry mouth is due to dehydration and it will be normal within 3-4 weeks after stoppage of intake of Methamphetamine.

Neck pain is due to neck vessels congestion and neck muscle spasm.

The withdrawal reaction of Methamphetamine may not be XXXXXXX withdrawal symptoms are common with heavy use and relapse is common. It is not known to be physically addictive.

In most cases it takes between twenty four and forty eight hours for the drug to process through a person's system after the last dose is taken. While Crystal Meth withdrawal symptoms can be very intense, they are generally psychological in nature. The addict going through the withdrawal process will experience symptoms of anxiety, agitation, sleeplessness, and intense cravings for the drug.

And most of the patients don’t have to go to addiction centre, only moderate dose of benzodiazepine is used to reduce the withdrawal symptoms but some patient need admission based on the severity of symptoms.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor